Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 229, NWS Wichita, KS

July 6, 20165 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2016, 1:00 AM CDT for 5 counties in Kansas. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 1:00 AM CDT (06:00 UTC)
Expired
Jul 6, 2016, 1:45 AM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 120 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 1:10 AM CDTTSTM WND DMGEllsworth, KSDELAYED REPORT...SPORADIC INSTANCES OF TREE LIMBS DOWNED THROUGHOUT THE COUNTY FROM LAST NIGHTS STORMS.
Jul 6, 1:10 AM CDTTSTM WND GST 505 E Westfall, KS
Jul 6, 1:19 AM CDTTSTM WND GST 51Chase, KSKAKE MEDIA REPORTS A WIND GUST OF 51 MPH AT CHASE HIGH SCHOOL.
Jul 6, 1:30 AM CDTTSTM WND DMGLyons, KSDELAYED REPORT...SPORADIC WIND DAMAGE REPORTED THROUGHOUT THE COUNTY FROM LAST NIGHTS STORMS...INCLUDING MATURE CORN STALKS LAYING FLAT AND DOWNED TREE LIMBS.
Jul 6, 1:50 AM CDTTSTM WND GST 60South Hutchinson, KSEMERGENCY MANAGER ESTIMATES 50 TO 60 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 9:11 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2520 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS53 KICT 060600
SVRICT
KSC053-105-155-159-169-060645-
/O.NEW.KICT.SV.W.0229.160706T0600Z-160706T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 145 AM CDT

* AT 1259 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SYLVAN GROVE TO NEAR STAFFORD...MOVING EAST AT 40
  MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...LYONS...ELLSWORTH...SOUTH HUTCHINSON...STERLING...
  NICKERSON...WILSON...PRETTY PRAIRIE...KANOPOLIS...LINCOLN...LITTLE
  RIVER...CHASE...ARLINGTON...HOLYROOD...TURON...BUSHTON...GENESEO...
  BROOKVILLE...PARTRIDGE AND SYLVIA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 205 AND 241.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3902 9793 3896 9793 3896 9778 3861 9793
      3773 9792 3773 9844 3774 9846 3887 9849
      3887 9819 3910 9813
TIME...MOT...LOC 0559Z 277DEG 36KT 3900 9840 3790 9860 

HAIL...1.00IN
WIND...70MPH
 
$$

DARMOFAL
3 follow-up statements
100 
WWUS53 KICT 060618
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
118 AM CDT WED JUL 6 2016

KSC053-105-155-159-169-060645-
/O.CON.KICT.SV.W.0229.000000T0000Z-160706T0645Z/
LINCOLN KS-SALINE KS-RENO KS-RICE KS-ELLSWORTH KS-
118 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN LINCOLN...NORTHWESTERN SALINE...RENO...RICE AND
ELLSWORTH COUNTIES...

AT 117 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF LINCOLN TO 5 MILES NORTH OF
TURON...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...LYONS...ELLSWORTH...SOUTH HUTCHINSON...STERLING...
NICKERSON...WILSON...PRETTY PRAIRIE...KANOPOLIS...LINCOLN...
LITTLE RIVER...CHASE...ARLINGTON...HOLYROOD...TURON...BUSHTON...
GENESEO...BROOKVILLE...PARTRIDGE AND SYLVIA.

THESE STORMS HAVE A HISTORY OF SEVERE WIND GUSTS OF 60 MPH OR
GREATER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3902 9793 3896 9793 3896 9778 3861 9793
      3773 9792 3773 9844 3774 9846 3887 9849
      3887 9819 3910 9813
TIME...MOT...LOC 0617Z 275DEG 41KT 3898 9809 3788 9839 

HAIL...1.00IN
WIND...70MPH
 
$$

CARUSO
019 
WWUS53 KICT 060632
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT WED JUL 6 2016

KSC053-105-155-159-169-060645-
/O.CON.KICT.SV.W.0229.000000T0000Z-160706T0645Z/
LINCOLN KS-SALINE KS-RENO KS-RICE KS-ELLSWORTH KS-
132 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN LINCOLN...NORTHWESTERN SALINE...RENO...RICE AND
ELLSWORTH COUNTIES...

AT 132 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TESCOTT TO NEAR ARLINGTON...MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...LYONS...ELLSWORTH...SOUTH HUTCHINSON...STERLING...
NICKERSON...WILSON...PRETTY PRAIRIE...KANOPOLIS...LINCOLN...
LITTLE RIVER...CHASE...ARLINGTON...HOLYROOD...TURON...BUSHTON...
GENESEO...BROOKVILLE...PARTRIDGE AND SYLVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3902 9793 3896 9793 3896 9778 3861 9793
      3773 9792 3773 9844 3774 9846 3887 9849
      3887 9819 3910 9813
TIME...MOT...LOC 0632Z 277DEG 41KT 3896 9790 3786 9820 

HAIL...1.00IN
WIND...70MPH
 
$$

CARUSO
572 
WWUS53 KICT 060644
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
144 AM CDT WED JUL 6 2016

KSC053-105-155-159-169-060653-
/O.EXP.KICT.SV.W.0229.000000T0000Z-160706T0645Z/
LINCOLN KS-SALINE KS-RENO KS-RICE KS-ELLSWORTH KS-
144 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...
NORTHWESTERN SALINE...WESTERN AND CENTRAL RENO...RICE AND ELLSWORTH
COUNTIES WILL EXPIRE
AT 145 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL AND CENTRAL KANSAS.

LAT...LON 3902 9793 3896 9793 3896 9778 3861 9793
      3773 9792 3773 9844 3774 9846 3887 9849
      3887 9819 3910 9813
TIME...MOT...LOC 0642Z 277DEG 36KT 3896 9790 3786 9820 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:35 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 5, 11:35 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1135 PM CDT TUE JUL 5 2016

.UPDATE...
Issued at 854 PM CDT Tue Jul 5 2016

Some challenges this evening on convective trends just northwest of
the forecast area and potential for some of this activity to make
inroads across central Kansas overnight. 00z RAOB showed H7 temps
around 14C with mid-level baroclinic zone expected to increase a bit
over central Kansas overnight. Low level airmass remains very moist
and unstable with elevated CAPE values over 3000 j/kg over
central Kansas. Increasing moisture transport on strengthening low
level jet may be sufficient to sustain current developing storm
clusters as they move toward central Kansas overnight despite
rather warm mid-levels. The past couple runs of the RAP and HRRR
show varying support for such development into western portions of
the Wichita forecast area by midnight. As such will tweak POPs a
bit to add mention into south central Kansas and increase a bit
further north into central Kansas.

KED

&&

.SHORT TERM...(This evening through Friday night)
Issued at 330 PM CDT Tue Jul 5 2016

Still expecting some convective development late this
afternoon/early evening over sw Nebraska/far nw KS. This activity
is expected to track east/southeast overnight along the mid level
temp gradient with the southern extent of convection still the
main challenge tonight. Will stay with the thinking that
locations generally along and north of I-70 will have the highest
storm chances tonight along with the northeast fringes of our
forecast area. Some of this activity may linger over se KS into
Wed morning. 850-700mb temps will continue to warm for Wed which
will increase capping and also allow above normal temps to
continue. Ran with another heat advisory for Wed for the same
general areas that were affected today. Even though confidence is
high that dewpoints will mix out more than today, warmer temps
should make up for this, still resulting in heat indices at or
greater than 105.

Models continue to agree on a shortwave tracking across the
northern Plains Wed night into Thu. This will push a cold front
down into the central Plains and will extend generally along the
KS Turnpike by 00z Fri. Will leave storm chances out for now with
the thinking capping will hold with the better convective chances
remaining northeast of the forecast area. Will linger some small
storm chances Thu night into Fri over mainly southern KS as mid
level temps slightly cool. Still looks like the best storm chances
through the next several days will be Fri night when the mid
level baroclinc zone bisects the forecast area with good flow
along the boundary which should result in elevated convection Fri
night into Sat morning.

.LONG TERM...(Saturday through Tuesday)
Issued at 330 PM CDT Tue Jul 5 2016

ECMWF and GFS continue to agree on a trough digging over the NW
CONUS resulting in ridging over the Rockies into the Plains. This
feature will move into the northern high Plains Mon. Will hold
onto some storm chances Sat through Mon before 700mb temps climb
into the teens. Storm chances through this period will be
predicated on weak impulses moving out of the southwest CONUS
which at this point are hard to pin down. So confidence is very
low at this point.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1135 PM CDT Tue Jul 5 2016

Strong to severe convection looks to impact parts of central
and perhaps south central Kansas in the first few hours of the
forecast valid period as a developing MCS tracks southeast over
the area. Expect a period of IFR VSBYS and strong/gusty outflow
winds. Otherwise expect a prevailing south wind again during
Wednesday and VFR conditions.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    76  99  77 100 /  30  10  10  10
Hutchinson      74  98  75 100 /  40  10  10  10
Newton          75  98  76  99 /  30  10  10  10
ElDorado        75  98  77  98 /  30  10  10  10
Winfield-KWLD   77  99  78 100 /  20  10  10  10
Russell         71  98  71  99 /  70  10  10  10
Great Bend      71  98  73 100 /  60  10  10  10
Salina          75  98  76 100 /  40  10  10  10
McPherson       74  98  75  99 /  50  10  10  10
Coffeyville     78  97  79  97 /  20  20  10  10
Chanute         76  95  78  96 /  20  20  10  10
Iola            76  95  77  96 /  30  20  10  10
Parsons-KPPF    77  96  78  97 /  20  20  10  10

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory from noon to 8 PM CDT Wednesday for KSZ049-051>053-
067>072-082-083-091>096-098>100.

&&

UPDATE...KED
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KED
Hazardous weather outlook, Jul 5, 11:57 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT TUE JUL 5 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1157 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER CENTRAL KANSAS WILL TRACK SOUTHEAST INTO SOUTH
CENTRAL AND PORTIONS OF EASTERN KANSAS LATE TONIGHT. A FEW SEVERE
STORMS WILL BE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL KANSAS
CAPABLE OF 60 TO 70 MPH DOWN-BURST WINDS AND QUARTER SIZED HAIL.
LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY STORMS OVERNIGHT.

A FEW FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF MAINLY SOUTH
CENTRAL KANSAS...DUE TO THE WIDESPREAD HEAVY RAINFALL OVER THE JULY
4TH WEEKEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOODING WILL CONTINUE ALONG THE ARKANSAS RIVER AND COW CREEK
INTO THE WEEKEND WITH THE LITTLE ARKANSAS AND WALNUT RIVERS FALLING
BELOW FLOOD STAGE BY WEDNESDAY EVENING. SEE LATEST RIVER FOOD
WARNINGS FOR ADDITIONAL DETAILS.

TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDICES CLIMBING INTO THE 105 DEGREE RANGE ONCE
AGAIN ON WEDNESDAY AND THURSDAY. SEE LATEST HEAT ADVISORY FOR
ADDITIONAL DETAILS. ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY
WILL KEEP AFTERNOON HEAT INDICES NEAR THE CENTURY MARK THROUGH THE
WEEKEND FOR MUCH OF THE AREA.

STORM CHANCES WILL REMAIN IN THE FORECAST FOR THURSDAY NIGHT
THROUGH SUNDAY ALTHOUGH THE CHANCES OF ORGANIZED SEVERE STORMS
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 6, 12:04 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1204 AM CDT WED JUL 6 2016

KSZ032-060530-
RUSSELL KS-
1204 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 1230 AM CDT

* AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF EMMERAM...
  MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...GORHAM...LURAY...BUNKER HILL...PARADISE...WALDO...RUSSELL
  AIRPORT AND WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9904 3914 9885 3914 9884 3913 9884
      3913 9861 3885 9853 3888 9903 3901 9904
TIME...MOT...LOC 0502Z 276DEG 14KT 3902 9895

DARMOFAL
Local storm report, Jul 6, 12:32 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     TSTM WND GST     5 SW ASH GROVE          39.11N 98.40W
07/06/2016  M65 MPH          LINCOLN            KS   TRAINED SPOTTER

&&

VJP
Local storm report, Jul 6, 12:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     TSTM WND DMG     PAWNEE ROCK             38.27N 98.98W
07/06/2016                   BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS POWER LINES DOWN.

&&

VJP
Local storm report, Jul 6, 12:47 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND GST     SUSANK                  38.64N 98.77W
07/06/2016  E60 MPH          BARTON             KS   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 50 TO 60 MPH WINDS.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:00 AM CDTSevere Thunderstorm WarningICTBarton45 min
Jul 6, 12:04 AM CDTSpecial Weather StatementICTRussell26 min
Jul 6, 12:24 AM CDTSevere Thunderstorm WarningICTRussell51 min
Jul 6, 12:31 AM CDTSevere Thunderstorm WarningICTLincoln44 min
Jul 6, 12:38 AM CDTSevere Thunderstorm WarningICTBarton52 min
Jul 6, 1:23 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Saline52 min
Jul 6, 2:04 AM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick56 min
Jul 6, 2:12 AM CDTSpecial Weather StatementICTBarton33 min
Jul 6, 2:29 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner31 min
Jul 6, 2:34 AM CDTAreal Flood WarningICTBarton6 hr
Jul 6, 2:50 AM CDTSpecial Weather StatementICTReno25 min
Jul 6, 2:58 AM CDTSpecial Weather StatementICTButler32 min
Jul 6, 3:26 AM CDTSpecial Weather StatementICTButler, Greenwood64 min
Jul 6, 3:48 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk, Greenwood, Montgomery, Wilson57 min
Jul 6, 4:26 AM CDTSpecial Weather StatementICTKingman, Sedgwick64 min
Jul 6, 4:31 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson44 min
Jul 6, 4:47 AM CDTSpecial Weather StatementICTCowley, Sumner58 min
Jul 6, 5:18 AM CDTSpecial Weather StatementICTChautauqua, Elk42 min
Jul 6, 5:22 AM CDTSpecial Weather StatementICTLabette38 min
Jul 6, 6:14 AM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho31 min
Jul 6, 2:18 PM CDTAreal Flood WarningICTHarvey24 hr
Jul 6, 2:45 PM CDTAreal Flood WarningICTReno24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.